MAUDE Adverse Event Report: COOK INC TORNADO PLATINUM EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC TORNADO PLATINUM EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Hematuria (2558); Foreign Body In Patient (2687); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), specifications and quality control was conducted during the investigation.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this event.It should be noted there were no other reported complaints for this lot number.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: warnings - "coils should not be left too close to the inlets of arteries and should be intermeshed with previously placed coils if possible.A minimal but sufficient arterial blood flow should remain to hold the coils against the previously placed coils until a solid clot ensures permanent fixation.The purpose of these suggestions is to minimize the possibility of loose coils becoming dislodged and obstructing a normal and essential arterial channel." based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
The consumer / patient reported undergoing a venogram procedure with embolization on (b)(6) 2015 for an unspecified reason.The patient alleged that she returned for a second procedure on (b)(6) 2015 and a third procedure on (b)(6) 2015.The specific anatomical site of embolization for each procedure was not provided.The patient further alleged that she underwent a computed tomography (ct) scan on an unknown date.It was stated the scan revealed that one (1) coil migrated and embedded into the "right septum" of her heart.The patient alleges that she is internally bleeding and that there is blood in her stool and urine.The specific diagnosis and etiology of the alleged hematuria was not provided.The patient did not state if the reported blood in her stool was melena from upper gi bleeding or hematochezia originating from lower gi bleeding.No medical records or listing of current medications were provided.The causal relationship between the device allegedly embedded in the "right septum' of the heart and the reported blood in the stool and urine was not provided.The patient reports that she was scheduled for a repeat ct scan on (b)(6) 2017; no information or results of this scan were provided to date.The patient allegedly submitted a report to the us food and drug administration; the manufacturer has not received any notice of this report to date.The suspect device is not available for examination.No prognosis reports or treatment plans were provided.The instructions for use (ifu) that accompanies the device warns: "positioning of embolization coils should be done with particular care.Coils should not be left too close to the inlets of arteries and should be intermeshed with previously placed coils if possible.A minimal but sufficient arterial blood flow should remain to hold the coils against the previously placed coils until a solid clot ensures permanent fixation.The purpose of these suggestions is to minimize the possibility of loose coils becoming dislodged and obstructing a normal and essential arterial channel.".

Brand Name
TORNADO PLATINUM EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6396056
Report Number1820334-2017-00381
Device Sequence Number913729
Product Code KRD
UDI-Device Identifier00827002104129
UDI-Public(01)00827002104129(17)200324(10)5665669
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 02/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMWCE-35-8/5-TORNADO
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2017
Initial Report FDA Received Date03/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;